Tiotropium Inhaler (your opinion of, ... - Asthma UK communi...

Asthma UK community forum
13,654 members19,151 posts

Tiotropium Inhaler (your opinion of, please)

Matman
Matman
8 Replies

Was invited to try this for my Asthma, but am somewhat reluctant as - the more meds that get added to a daily regime - the more opportunity for side-effects and interactions with other drugs.

Interested to learn of others experiences with this Inhaler.

Thanks in advance for any Comment.

8 Replies
oldestnewest
MELNEL

Hi there, I take it myself. I am honest I sometimes forget taking it. But I know that it has been helpful. I don't get wheezing and open up the airways. If you are wheezing and you take it for a couple of days you might feel that you don't wheezing much. I tried the new version of it and I get headache,so I went back to the tiop. I am ok with it, I have no side effects with it. I believe I take it 3 years now. Hope you are well and keeping warm 😉🤗🌹

Reply
Matman
Matman
in reply to MELNEL

Thanks. Appreciated.

Reply
PMRPete

Handihaler or Respimat? I used the Handihaler for a few months and had the same problem as I used to have with capsules breaking.

Reply
Matman
Matman
in reply to PMRPete

Thanks. It’s the Respimat.

1 like
Reply
Lysistrata

I've tried both the Handihaler and Respimat. I'm guessing you'll have had the Respimat suggested because Handihaler is not licensed for asthma - doesn't mean it's not used that way, but I'd imagine they'd go for the licensed version first.

The Handihaler did very little for me. I thought the Respimat was the same for a while but firstly realised you need to keep on top of technique (ask for a demo and practise when you first get it, and check periodically) and secondly, it was working in the background without me noticing! Then my GP surgery messed up with a prescription and I thought ah well, not doing much anyway - I'd even asked to stop it and my consultant *thankfully* told me no because for my weird type of asthma it was a good one. By the second day of not having it I was onto the surgery saying ok can you please sort this out now asap!

I personally have not noticed any major side effects from it. I believe there was a concern about cardiac effects initially but a follow up safety study found this wasn't really an issue; however some medical personnel I think know about the initial concern and not the follow up so get odd about it and start saying it has cardiac risks/the whole class does which has not really been shown. I do however stop using this inhaler if I'm having ipratropium nebs in hospital due to them being the same class of drug - not something they do with my Fostair and salbutamol nebs, even though Fostair has a long-acting beta agonist in it.

1 like
Reply
Matman

Thanks very much. Have you taken it for long?

Reply
Lysistrata
Lysistrata
in reply to Matman

About 3 and a half years now for the Respimat.

Reply
Matman
Matman
in reply to Lysistrata

Cheers

Reply

You may also like...